MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER AC ADAPTER; VENTRICULAR (ASSIST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER AC ADAPTER; VENTRICULAR (ASSIST) BYPASS
Model Number 1430US
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Product event summary: two controller ac adapters ((b)(4)) were returned for evaluation.The controller ac adapters were returned without power cords.Various analyses were conducted and reviewed in order to evaluate the performance of the returned devices in relation to the reported event.Failure analysis of the returned devices revealed that units passed visual inspection and functional testing.A review of the packaging documentation revealed that the power cords were not packaged with the associated controller ac adapters.As a result the reported event was confirmed.A possible root cause of the reported event can be attributed to packaging issues.An internal investigation was initiated to evaluate this issue.Additional products: heartware ventricular assist system ¿ controller ac adapter, model #: 1430us / catalog #: 1430us / expiration date: 30-sep-2021 / serial #: (b)(4), udi #: (b)(4).Device available for evaluation: yes, return date: 08-jan-2020.Device evaluated by mfr: yes dev rtn to mfr? yes.Mfg date: 01-oct-2019.Labeled for single use: no.(b)(4).Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Two controller ac adapters were returned to the manufacturer because they were received and the shipments did not include power cords.The controller ac adapters subsequently tested out of specification during manufacturer's analysis.There was no patient involvement.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER AC ADAPTER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key10043744
Report Number3007042319-2020-03135
Device Sequence Number11378622
Product Code DSQ
UDI-Device Identifier00888707006866
UDI-Public00888707006866
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Model Number1430US
Device Catalogue Number1430US
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2020
Initial Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1